MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® LIFEBAND; CARDIAC RESUSCITATOR BAND

ZOLL CIRCULATION AUTOPULSE® LIFEBAND; CARDIAC RESUSCITATOR BAND
Model Number MODEL 100
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during the strenuous effort to position the patient on the x-ray table, the lifeband (lot # unknown) broke apart.The customer sent pictures showing that one of the hinged guards of the lifeband cover plate was broken.The tyvek liner was ripped, and the band was jammed and twisted.While installing the second lifeband (lot # unknown), the band locking clip broke.The customer continued the resuscitation attempt with manual cpr.No consequences or impacts on the patient.Please see the following related mfr report: mfr # 3010617000-2023-00411 for the second lifeband.
 
Additional Manufacturer Narrative
Zoll has not received the lifeband in complaint for investigation.A follow-up report will be submitted if and when the product is returned, and an investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint of "broken hinged guards and ripped tyvek liner" was confirmed during visual inspection of the returned lifeband (lot # 168928).The observed damages appeared to be an isolated instance of excessive force applied to the hinged belt guards of the lifeband.The reported complaint that "the band was jammed and twisted" was also confirmed during the visual inspection of the returned lifeband.The root cause of this observed issue could not be conclusively determined; however, user handling cannot be ruled out.During visual inspection, it was found that one side of the hinged belt guard was broken, and the protective cloth cover (tyvek liner) on both bands was partially detached from the hinged belt guards due to being forcibly ripped from its fixing points.The force was likely applied to the bands when they were pulled up.In addition, band 2 of the lifeband was partially twisted but had become untwisted at 4-5 inches further away from the hinged belt guards.The observed twisted band was not likely to cause damage to the lifeband.Functional testing could not be performed due to the observed damages on the returned lifeband.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for lifeband with lot# 168928.
 
Event or Problem Description
The customer reported that during the strenuous effort to position the patient on the x-ray table, the lifeband (lot # 168928) broke apart.The customer sent pictures showing that one of the hinged guards of the lifeband cover plate was broken, the tyvek liner was ripped, and the band was jammed and twisted.While installing the second lifeband (lot # 168928), the band locking clip broke.The customer continued the resuscitation attempt with manual cpr.No consequences or impacts on the patient.

Brand Name
AUTOPULSE® LIFEBAND
Common Device Name
CARDIAC RESUSCITATOR BAND
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key16766089
Report Number3010617000-2023-00397
Device Sequence Number17668637
Product Code DRM
UDI-Device Identifier10849111001691
UDI-Public10849111001691
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0701-16
Device Lot Number168928
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown